Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
139 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

What is the treatment for skin rash?

I have been on Metformin for Insulin Resistance since July. With diet and exercise, I have lost 16.5 pounds and my Insulin number has dropped back in the normal range. However, In early October after traveling for about 6 hours by car, I noticed that I had developed a rash, that later was described as a Dr. as looking like petechiae or purpura along my abdomen. The rash slowly fade away from a red color to a rust color. Then almost as soon as my stomach would look clear, the rash would reappear. Each time it gets worse and spreads. I had just finished a Z-pack for a sinus infection and two prescription eye drops for conjunctivitis. My platelets were checked and were fine. The rash now covers the front of my abdomen, parts of my arms, some on my stomach, under each arm pit, both legs, the tops of my feet and is now spreading onto the soles of my feet. The rash began as flat, but as it spreads and reappears it has become slightly raised. The rash on my abdomen is blotchy. The rash on my legs and arms are small red, raised dots. Last night they began burning whenever they were rubbed, such as my jeans moving while walking. As I laid down to sleep, both legs began throbbing. I elevated them with pillows and it seemed to help. I have some joint pain in my ankles and knees that may or not be related. I have also had headaches, but that could be related to the seasonal allergy/sinus junk. The endocrinologist was at a loss yesterday and suggested seeing a dermatologist. However, I can not get into a dermatologist here until February as they are all booked solid, and with the rate this rash is spreading and burning, I am at my wit's end. I need help or relief.
Fri, 9 Aug 2019
Report Abuse
General & Family Physician 's  Response
Hello,

Your symptoms seem to be related to an allergic reaction.

I suggest using antihistamines such as Cetirizine.

I also suggest using Calamine lotion for local application in the area of the rash.

Hope I have answered your query. Let me know if I can assist you further.

Regards,
Dr. Dorina Gurabardhi, General & Family Physician
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]
Share on
 

Related questions you may be interested in


Recent questions on Skin rash


What is the treatment for skin rash?

Hello, Your symptoms seem to be related to an allergic reaction. I suggest using antihistamines such as Cetirizine. I also suggest using Calamine lotion for local application in the area of the rash. Hope I have answered your query. Let me know if I can assist you further. Regards, Dr. Dorina Gurabardhi, General & Family Physician